My husband was inform of his diabetes couple of weeks ago, we have done good with bringing sugar down to 112 but every now and then his BP drops down to 112/62 and he feels bad. normally it runs 137/85 or higher. What do you do to bring your BP up abit?
Good job with getting the glucose levels in line. As for the BP, is he on meds? If so, then he might need an adjustment. You should consult his doctor for some advice. I don't think that 112/62 is terribly low, but I can see how it might make him fee light-headed.
When my hubby was losing weight, he would get a bit low after playing golf. I found that giving him a drink - something like Propel that is no sugar but does have some electrolytes helped maintain his level. Adding a bit of fruit juice to water or eating an orange or other high potassium fruit might also do the trick. Be careful if you choose bananas - they are quite carby and tend to cause a spike. Even drinking a brand of bottled water that has a bit of potassium could make a difference. Surprisingly, not all bottled water is just pure water. Look at Dasani, for example.
I am not sure why you would want to try and raise the blood pressure. A BP of 137/85 is a little too high, especially since he has diabetes and has an increased risk of cardiovascular and kidney disease.
He should raise this issue with his doctor.
Watch what people are cynical about, and one can often discover what they lack.
- General George Patton Jr
normal BP is 120 or less now. 137 is considered a little high like David mentioned. My blood pressure varies a little. My Dr. said whenever I am at the store with a machine to test my BP and let him know my findings next time I see him. When I am at his office my number is at 137 to 140 but they also know when being tested at the Dr.'s office the number could come in a little elevated.
The best number is below 120 which is now considered normal. 112 is great. See the Dr. to figure out why 112 is causing your husband to feel bad. It could be that the blood sugar is now closer to normal levels and feels unfamiliar and bad compared to the blood sugars your husband used to have.
My blood sugars for a long time seemed to run an average of 140-150 which for me felt normal and now that I am around 80-120 most of time it did feel different at first and I had to adjust to feeling different. It took about 3-4 months to work my way out of that feeling of rather hyper in comparison. Now that I have made those adustments I know immediatly when my blood sugars are higher and it feels terrible when I am over 160 a couple hours after a meal.
See if your husband is getting the bad feeling a couple hours after a meal if his blood sugar shoots up slightly before coming back to 112.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.